Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

August 18, 2021Phillips County, Arkansas

NWS Memphis, TN issued this special weather statement at Aug 18, 2021, 4:45 PM CDT for Phillips County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2021, 4:45 PM CDT (21:45 UTC)
Expired
Aug 18, 2021, 5:15 PM CDT
In force
30 min
Issued by
NWS Memphis, TN
Hail
0.00 in
Wind
30

County Phillips County, AR

The radar

The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1042 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1042 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

389 
WWUS84 KMEG 182145
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
445 PM CDT Wed Aug 18 2021
 
ARZ058-MSZ010-182215-
Phillips AR-Coahoma MS-
445 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of central Phillips and
northern Coahoma Counties through 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elaine, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Elaine, Helena-West Helena, St Francis National Park, Friars Point,
Lexa, Lake View, Lula, Wabash, Moon, Modoc, Preston Place, Quarles,
Hoop Spur, Westover, Wycamp, Latour, Helena Crossing, Ewal, Huma and
Oneida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3464 9074 3464 9072 3454 9055 3452 9057
      3443 9042 3420 9081 3433 9097
TIME...MOT...LOC 2145Z 226DEG 25KT 3432 9083 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

SWB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:02 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 18, 3:02 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
302 PM CDT Wed Aug 18 2021

.DISCUSSION...
Weak trough across the region coupled with a southwest flow of
moisture will continue into Thursday.  This will result in periodic
showers and thunderstorms.  With fairly stout precipitable water
values heavy rainfall may result in localized ponding or flash
flooding.

The upper flow becomes a bit more northwest on Friday as an upper
low closes off over the Northeast US. Rainfall will finally
become more scattered Saturday into Sunday as an upper high builds
into the South Central US.

The upper high will dominate our weather from Sunday into the middle
of next week. This will result in sultry conditions, with heat
headlines an increasing possibility. The risk for diurnal
convection remains.

 Belles

&&

.AVIATION...
18Z TAF cycle

Showers and thunderstorms will continue to move across the Mid-
South this afternoon from southwest to northeast. VFR conditions
will be found most of the time but there will be periods of lower
ceilings and visibilities. Most of this activity will end early
this evening with another round of showers and thunderstorms
starting Thursday morning. Winds will be mainly from the south at
around 5 knots for much of the forecast period.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 18, 4:35 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
435 AM CDT Wed Aug 18 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-191100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
435 AM CDT Wed Aug 18 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe storms are possible across the Mid-South
this afternoon. The strongest storms may be capable of producing
damaging winds. Locally heavy rainfall may lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Numerous showers and thunderstorms will continue to pose a threat
for locally heavy rainfall Thursday and Friday.

Hot and humid conditions will return this weekend into early next
week with heat indices approaching 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

MJ

In the hours before

Special weather statement, Aug 18, 2:48 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
248 PM CDT Wed Aug 18 2021

MSZ015-022-023-182015-
Pontotoc MS-Calhoun MS-Chickasaw MS-
248 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of northwestern
Chickasaw, southeastern Calhoun and southwestern Pontotoc Counties
through 315 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Calhoun City, or 17 miles west of Houston, moving northeast at 25
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Houston, Bruce, Calhoun City, Vardaman, Derma, Pittsboro, Pyland,
Houlka, New Houlka, Robbs, Thorn, Parkersburg, Reid, Loyd, Pannell,
Thelma and Matthews.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3378 8933 3390 8945 3420 8914 3394 8886
TIME...MOT...LOC 1948Z 235DEG 22KT 3389 8932

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SWB
Special weather statement, Aug 18, 3:19 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
319 PM CDT Wed Aug 18 2021

MSZ015-022-023-182045-
Pontotoc MS-Calhoun MS-Chickasaw MS-
319 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of northwestern
Chickasaw, northeastern Calhoun and southern Pontotoc Counties
through 345 PM CDT...

At 319 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vardaman, or 12 miles northwest of Houston, moving northeast at 30
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pontotoc, Vardaman, Houlka, New Houlka, Algoma, Robbs, Thorn, Reid,
Loyd, Pannell, Thelma, Matthews, Wallfield and George P Cossar State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3385 8919 3399 8933 3427 8903 3407 8882
TIME...MOT...LOC 2019Z 228DEG 24KT 3397 8920

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SWB
Special weather statement, Aug 18, 3:41 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
341 PM CDT Wed Aug 18 2021

TNZ053-091-092-182115-
Chester TN-McNairy TN-Hardin TN-
341 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of central McNairy,
west central Hardin and southeastern Chester Counties through 415 PM
CDT...

At 341 PM CDT, Doppler radar was tracking a strong thunderstorm near
Selmer, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Selmer, Adamsville, Robertson, McNairy, Bethel Springs, Eastview,
Stantonville, Enville, Forty Forks, Hickory Flats, Mount Vinson, New
Lawton, Martin Camp, Rose Creek, Good Hope, Woodville, Old Lawton,
Gilchrist, West Shihloh and Purdy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3510 8871 3527 8878 3541 8841 3515 8831
TIME...MOT...LOC 2041Z 252DEG 19KT 3521 8867

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SWB
Special weather statement, Aug 18, 3:52 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
352 PM CDT Wed Aug 18 2021

MSZ009-016-017-182130-
Itawamba MS-Lee MS-Prentiss MS-
352 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of northwestern
Itawamba, northeastern Lee and southeastern Prentiss Counties through
430 PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pratts Friendship, or 7 miles southeast of Baldwyn, moving northeast
at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Booneville, Baldwyn, Saltillo, Guntown, Mantachie, Sandy Springs,
Wheeler, Pratts Friendship, Marietta, Chapelville, Eggville,
Kirkville, Unity, Hobo Station and Thrasher.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3429 8853 3440 8871 3465 8856 3451 8833
      3447 8833 3446 8832
TIME...MOT...LOC 2052Z 216DEG 12KT 3441 8857

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SWB
Local storm report, Aug 18, 4:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT WED AUG 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     FLASH FLOOD      BOONEVILLE              34.66N  88.57W
08/18/2021                   PRENTISS           MS   EMERGENCY MNGR

            FLOODING IN LOW LYING AREAS AND ROADWAYS. EM ESTIMATES
            OVER 2+ INCHES OF RAIN ON ROADWAYS.

&&

SGW
Special weather statement, Aug 18, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
445 PM CDT Wed Aug 18 2021

ARZ058-MSZ010-182215-
Phillips AR-Coahoma MS-
445 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of central Phillips and
northern Coahoma Counties through 515 PM CDT...

At 445 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elaine, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elaine, Helena-West Helena, St Francis National Park, Friars Point,
Lexa, Lake View, Lula, Wabash, Moon, Modoc, Preston Place, Quarles,
Hoop Spur, Westover, Wycamp, Latour, Helena Crossing, Ewal, Huma and
Oneida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3464 9074 3464 9072 3454 9055 3452 9057
      3443 9042 3420 9081 3433 9097
TIME...MOT...LOC 2145Z 226DEG 25KT 3432 9083

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:22 AM CDTAreal Flood AdvisoryMEGPanola113 min
Aug 18, 8:24 AM CDTAreal Flood AdvisoryMEGMarshall2 hr
Aug 18, 10:44 AM CDTSpecial Weather StatementMEGLafayette31 min
Aug 18, 12:07 PM CDTSpecial Weather StatementMEGTunica38 min
Aug 18, 12:46 PM CDTSpecial Weather StatementMEGQuitman29 min
Aug 18, 1:28 PM CDTSpecial Weather StatementMEGPanola32 min
Aug 18, 1:35 PM CDTSpecial Weather StatementMEGTate25 min
Aug 18, 1:49 PM CDTAreal Flood AdvisoryMEGPanola, Tate2 hr
Aug 18, 2:02 PM CDTSpecial Weather StatementMEGLafayette28 min
Aug 18, 2:48 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw27 min
Aug 18, 3:19 PM CDTSpecial Weather StatementMEGPontotoc26 min
Aug 18, 3:52 PM CDTSpecial Weather StatementMEGPrentiss38 min
Aug 18, 4:18 PM CDTFlash Flood WarningMEGAlcorn, Prentiss, Tippah3 hr
Aug 18, 4:23 PM CDTFlash Flood WarningMEGTishomingo3 hr
Aug 18, 6:20 PM CDTSpecial Weather StatementMEGChickasaw25 min
Aug 18, 2:43 PM CDTSpecial Weather StatementMEGHardeman32 min
Aug 18, 3:41 PM CDTSpecial Weather StatementMEGMcNairy34 min
Aug 18, 4:32 PM CDTAreal Flood AdvisoryMEGCarroll, Gibson3 hr
Aug 18, 5:25 PM CDTSpecial Weather StatementMEGLee35 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.